Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Having sharp pain in the back of head. Severe for some time. Reason?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5293 Questions
Hi. I get a very bad pain the back of my head. Almost where it meets my neck. It is severe for about 20 minutes then goes away Its sharp pain for a few minutes. It is at the bottom of my head
Posted Mon, 9 Sep 2013 in Headache and Migraines
Answered by Dr. Sudhir Kumar 20 days later
Brief Answer:
Pain is suggestive of neuralgia

Detailed Answer:

Thank you for posting your query.

Based on your symptoms, they are suggestive of occipital neuralgia, a type of episodic headache and cephalgia. Most often the MRI of brain and spine come out as normal in this situation.

Helpful drugs include divalproex, Topiramate, oxcarbazepine, etc. I have topiramate and oxcarbazepine on many of my patients with similar headache with successful results. Your treating doctor will know about these drugs; you would respond well to the treatment.

I hope it helps. Please get back if you have any more queries.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor